Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 64, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 8, 2023, 6:06 AM CST. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2023, 6:06 AM CST (12:06 UTC)
- Expired
- Nov 8, 2023, 9:15 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 6:40 AM CST | FLOOD | Ceiba, PR | Road 975 km 1 to 6 as well as Road 978 km 2.1 partially flooded. |
| Nov 8, 6:40 AM CST | FLASH FLOOD | Ceiba, PR | Road 3 near Sector Colinia Santa Maria impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
112
WGCA52 TJSJ 081206
FFWSJU
PRC037-081515-
/O.NEW.TJSJ.FF.W.0064.231108T1206Z-231108T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
806 AM AST Wed Nov 8 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Ceiba
* Until 1115 AM AST.
* At 806 AM AST, Local law enforcement reported ongoing minor
flooding across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area.
HAZARD...Flash flooding caused by heavy rainfall and excessive
runoff.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas. Roads 975 and
978 are partially flooded.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1829 6570 1827 6568 1828 6563 1825 6562
1824 6561 1825 6561 1823 6559 1823 6561
1821 6561 1823 6563 1822 6564 1820 6563
1820 6565 1822 6566 1824 6569 1825 6568
1825 6573 1828 6577 1830 6575 1827 6572
FLASH FLOOD...OBSERVED
$$
OMS1 follow-up statement
915
WGCA72 TJSJ 081513
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1113 AM AST Wed Nov 8 2023
PRC037-081523-
/O.EXP.TJSJ.FF.W.0064.000000T0000Z-231108T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ceiba PR-
1113 AM AST Wed Nov 8 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM AST THIS MORNING FOR
CEIBA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 1829 6570 1827 6568 1828 6563 1825 6562
1824 6561 1825 6561 1823 6559 1823 6561
1821 6561 1823 6563 1822 6564 1820 6563
1820 6565 1822 6566 1824 6569 1825 6568
1825 6573 1828 6577 1830 6575 1827 6572
$$
ICPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 2:48 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 8, 2:48 AM CST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service San Juan PR 448 AM AST Wed Nov 8 2023 .SYNOPSIS...A surface trough over the eastern Caribbean, and an upper level trough north and west of the region will continue to promote wet and unstable conditions through the rest of the workweek. A mid-to upper-level ridge will build over the local area from the west later in the weekend into early next week. A surface high pressure over the western Atlantic will promote moderate to fresh trades from Thursday onwards. && .SHORT TERM...Today through Friday... A trough system over the eastern Caribbean continued to generate showers and some thunderstorms during the night hours, but mostly over the open waters. A few showers did reach the U.S. Virgin Islands, with the highest accumulation over St. Croix. This unsettled pattern is expected to continue today across the islands, where the elevated risk for flooding will persist. The most recent satellite-derived precipitable water value imagery show values well above the climatological value for the region. At the upper level, the trough is enhancing instability. Additionally, the wind flow remains on the light side, at about 8-10 kts out of the southeast. All these ingredients will combine once more to create abundant showers across the Cordillera Central, stretching into western and northern Puerto Rico, including the San Juan metro area. Additional showers will also stream around and over the U.S. Virgin Islands, Vieques, Culebra, and east-southeast Puerto Rico. Since some of these soils are already saturated, mudslides can occur in higher grounds, as well as rapid river rises and water surges. By the end of the workweek, moisture values will remain enhanced, but a ridge will begin to build north of the region at the surface and at mid-levels. This will cause the winds to shift from the east, and they will become stronger too. With stronger winds, showers will move faster, but will still leave wet roads and ponding of water. Also, local effects will continue each afternoon, maintaining elevated the risk for urban and small stream flooding. .LONG TERM...Saturday through Wednesday... A building mid-to upper-level ridge over the central Caribbean and western Atlantic will promote drier air aloft and warming of the 500 mb temperatures. Meanwhile, a broad surface high pressure is expected to build across the western and central Atlantic during the weekend into early next week, promoting stronger trades across the northeastern Caribbean. Embedded in this flow, patches of low-level moisture content will move from time to time from the east. This will promote an advective weather pattern across the U.S. Virgin Islands and eastern Puerto Rico during the night and early morning hours, followed by diurnally induced afternoon thunderstorms over western Puerto Rico each day. Global models solutions are in disagreement with the synoptic weather pattern by midweek, with the GFS developing a surface low pressure west of the region with an extensive moisture field over the local area, and the ECMWF suggest a frontal boundary sinking from the Atlantic waters into the northeastern Caribbean with drier air aloft. Therefore, the current forecast is more consistent with climatology, but adjustments can be introduced later this week. && .AVIATION... Mainly VFR conditions before 17Z. From 17Z to 22Z, SHRA and TSRA are expected to develop along the Cordillera Central, reaching TJBQ and TJSJ. This will result in periods of reduced VIS and low ceilings. Passing SHRA will also affect the USVI terminals. Winds will be from the SE at 8-10 kts, with strong gusts. && .MARINE... Seas are forecast to remain at 5 feet or less through Wednesday. Fresh trades (up to 20 kt) during the latter part of the week will cause choppy conditions and seas will build around 6 feet, mainly across the offshore waters and passages. A moderate risk of rip currents will prevail across the east and north facing beaches of the islands. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && ERG/DSR
Hazardous weather outlook, Nov 8, 2:11 AM CST, 3 hours 55 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 407 AM AST miércoles 8 de noviembre de 2023 AMZ711>745-PRZ001>013-090815- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y fuera de la costa del Atlántico y del Caribe- 407 AM AST miércoles 8 de noviembre de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras y pequeños riachuelos. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Índices de calor de 102 a 107 grados a través de las áreas urbanas y costeras. Agotamiento por calor posible con una exposición prolongada. .Corrientes Marinas...Las corrientes marinas que amenacen la vida son posibles en la zona de oleaje particularmente a lo largo del norte, este y oeste, Vieques y Culebra. .DÍAS DOS A SIETE...jueves a martes Se espera un riesgo elevado de inundaciones urbanas y de riachuelos cada día hasta el viernes, y permanecerá elevado para el oeste cada día. Se esperan índices de calor de 102 a 107 cada tarde para las áreas urbanas y costeras. Los vientos aumentarán para el final de la semana laboral. El riesgo de corrientes marinas permanecerá moderado. Las condiciones marinas se deteriorarán en la última parte de la semana hasta el fin de semana. . COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-090815- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 407 AM AST miércoles 8 de noviembre de 2023 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras y pequeños riachuelos. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Índices de calor de 102 a 107 grados a través de las islas. Agotamiento por calor posible con una exposición prolongada. .Corrientes Marinas...Las corrientes marinas que amenacen la vida son posibles en la zona de oleaje particularmente a lo largo de San Thomas y Santa Cruz. . DÍAS DOS A SIETE...jueves a martes Se espera un riesgo elevado de inundaciones urbanas y de riachuelos cada día hasta el viernes. Se esperan índices de calor de 102 a 107 cada tarde para las áreas urbanas y costeras. Los vientos aumentarán para el final de la semana laboral. El riesgo de corrientes marinas permanecerá moderado. Las condiciones marinas se deteriorarán en la última parte de la semana hasta el fin de semana. .COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 5:06 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 8, 5:59 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 8, 6:26 AM CST | Flash Flood Warning | JSJ | 2 hr | |
| Nov 8, 6:36 AM CST | Areal Flood Advisory | JSJ | 84 min | |
| Nov 8, 6:48 AM CST | Flash Flood Warning | JSJ | 2 hr | |
| Nov 8, 8:47 AM CST | Areal Flood Advisory | JSJ | 73 min | |
| Nov 8, 8:54 AM CST | Areal Flood Advisory | JSJ | 66 min | |
| Nov 8, 12:15 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.